Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 35, NWS Albuquerque, NM

August 15, 2006Quay County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 15, 2006, 7:58 PM MDT for Quay County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2006, 7:58 PM MDT (01:58 UTC)
Expired
Aug 15, 2006, 11:30 PM MDT
In force
4 hr
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Quay County, NM

The radar

The Cannon AFB radar (KFDX), 24 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 160159
FFWABQ
NMC037-160530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT TUE AUG 15 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 1130 PM MDT

* AT 754 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR RAGLAND...OR ABOUT 25
  MILES SOUTH OF TUCUMCARI. THE STORM PRODUCING VERY HEAVY RAIN WAS
  NEARLY STATIONARY AND EXTENDS NORTH ALONG STATE ROAD 209 AND
  SOUTH OF RAGLAND TOWARDS MCALISTER.

IN ADDITION TO TORRENTIAL RAINS...STRONG WINDS AND HAIL CAN ALSO BE
EXPECTED.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.

LAT...LON 3499 10371 3494 10357 3469 10359 3469 10368
      3468 10370 3463 10370 3463 10392 3503 10381
      3503 10378

$$

03
3 follow-up statements
000 
WGUS75 KABQ 160300
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 PM MDT TUE AUG 15 2006

NMC037-160530-
QUAY-
900 PM MDT TUE AUG 15 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL QUAY COUNTY...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN NEAR AND NORTHEAST
OF RAGLAND...OR ABOUT 24 MILES SOUTH OF TUCUMCARI. THE STORM HAS MOVED
MAINLY EAST OF STATE ROAD 209.

* LOCATIONS IMPACTED INCLUDE...
  HOUSE...
  QUAY...

NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED RAINFALL AMOUNTS
OF 3 TO 4 INCHES SINCE 730 PM NORTHWEST OF RAGLAND AND SOUTHWEST OF
OF QUAY ON HIGHWAY 209. FAST AND DANGEROUSLY HIGH STORM WATER
RUNOFF WILL BE MOVING NORTH AND THEN NORTHEAST INTO PLAZA LARGA CREEK
THAT CROSSES STATE ROAD 209 ABOUT 10 MILES SOUTH OF TUCUMCARI. 

STRONG WATER FLOWS WILL THEN MOVE NORTHEAST THROUGHOUT TONIGHT IN PLAZA
LARGA CREEK EAST OF STATE ROAD 209 CONTINUING ACROSS STATE ROAD 278
AND FINALLY REACHING OLD ROUTE 66 NEAR THE INTERSTATE 40 MILE MARKER
344 AREA OR ABOUT 15 MILES EAST OF TUCUMCARI. STAY ALERT ALONG PLAZA 
LARGA CREEK DURING THE LATE NIGHT AND EARLY WEDNESDAY MORNING FOR 
STORM WATER ARRIVING FROM MANY MILES UPSTREAM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

LAT...LON 3512 10350 3494 10357 3469 10359 3469 10368
      3468 10370 3463 10370 3463 10392 3503 10381
      3511 10374

$$

03
000 
WGUS75 KABQ 160301 CCA
FFSABQ

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 PM MDT TUE AUG 15 2006

NMC037-160530-
QUAY-
900 PM MDT TUE AUG 15 2006

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTH CENTRAL QUAY COUNTY...

AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN NEAR AND NORTHEAST
OF RAGLAND...OR ABOUT 24 MILES SOUTH OF TUCUMCARI. THE STORM HAS MOVED
MAINLY EAST OF STATE ROAD 209.

* LOCATIONS IMPACTED INCLUDE...
  HOUSE...
  QUAY...

NATIONAL WEATHER SERVICE DOPPLER RADAR HAS INDICATED RAINFALL AMOUNTS
OF 3 TO 4 INCHES SINCE 730 PM NORTHWEST OF RAGLAND AND SOUTHWEST OF
OF QUAY ON HIGHWAY 209. FAST AND DANGEROUSLY HIGH STORM WATER
RUNOFF WILL BE MOVING NORTH AND THEN NORTHEAST INTO PLAZA LARGA CREEK
THAT CROSSES STATE ROAD 209 ABOUT 10 MILES SOUTH OF TUCUMCARI. 

STRONG WATER FLOWS WILL THEN MOVE NORTHEAST THROUGHOUT TONIGHT IN PLAZA
LARGA CREEK EAST OF STATE ROAD 209 CONTINUING ACROSS STATE ROAD 278
AND FINALLY REACHING OLD ROUTE 66 NEAR THE INTERSTATE 40 MILE MARKER
344 AREA OR ABOUT 15 MILES EAST OF TUCUMCARI. STAY ALERT ALONG PLAZA 
LARGA CREEK DURING THE LATE NIGHT AND EARLY WEDNESDAY MORNING FOR 
STORM WATER ARRIVING FROM MANY MILES UPSTREAM.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

LAT...LON 3512 10350 3494 10357 3469 10359 3469 10368
      3468 10370 3463 10370 3463 10392 3503 10381
      3511 10374

$$

03
000 
WGUS75 KABQ 160459
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1058 PM MDT TUE AUG 15 2006

NMC037-160508-
QUAY-
1058 PM MDT TUE AUG 15 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL QUAY
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS ENDING
ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

HOWEVER...AN ARROYO AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR QUAY
COUNTY UNTIL 115 AM MDT.

LAT...LON 3512 10350 3494 10357 3469 10359 3469 10368
      3468 10370 3463 10370 3463 10392 3503 10381
      3511 10374

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:34 PM MDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 15, 2:34 PM MDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
234 PM MDT TUE AUG 15 2006

.DISCUSSION...CONTINUED SHOWERS AND THUNDERSTORMS SOME WITH HEAVY
RAINFALL FOR MOST OF NORTH AND CENTRAL NEW MEXICO TONIGHT INTO
WEDNESDAY.

THE WET TREND WILL CONTINUE AS THE MID TO UPPER LVL FLOW REMAINS
PARKED OVER NM. THE UPPER HIGH OVER THE SOUTHEAST ONLY MOVES
SLIGHTLY KEEPING THE MOISTURE OVERHEAD. MULTIPLE SMALL DISTURBANCES
WILL MOVE OVER THE STATE AND TRIGGER SHOWERS AND THUNDERSTORMS. ONE
OVER THE BOOTHEEL THIS AFTERNOON IS POISED TO TRACK OVER THE
SOUTHWESTERN AND CENTRAL PART OF OUR CWA THE EVENING. THIS SHOULD
ENHANCE ACTIVITY. WITH RECENT RAINS IN MC KINLEY AND SANTA FE
COUNTIES AND THE TRACK OF THE UPPER DISTURBANCE WILL INCLUDE THESES
COUNTIES IN THE FLASH FLOOD WATCH. ALSO THE MOISTURE WILL REMAIN IN
PLACE OVER ALREADY RAIN SOAKED AREAS...THEREFORE WILL EXTEND WATCH
THRU WEDNESDAY AFTERNOON. HEAVY RAINFALL IS STILL POSSIBLE OVER THE
EAST CENTRAL PLAINS UNDER STRONG THUNDERSTORMS BUT FLOODING PROBLEMS
SHOULD BE MORE LOCALIZED AND THIS AREA SHOULD BE ABLE TO HANDLE MORE
RAINFALL SO WILL USE LOCALIZED SHORT FUSED PRODUCTS TO COVER. AN
UPPER TROF WILL MOVE EAST OVER THE NORTHWEST USA WHICH WILL BRING
SLIGHTLY DRYER AIR INTO THE NORTHWEST PLATEAU OF NM LATE WEDNESDAY
AND THURSDAY AND A DECREASE IN PRECIP POTENTIAL. THE UPPER RIDGE
CONTINUES TO RESIDE OVER THE SOUTHEAST USA THROUGH THE WEEKEND
KEEPING MOST OF NM UNDER THE MOISTURE PLUME WITH THE NORTHWEST
PLATEAU AND FAR WESTERN MTNS ON THE FRINGE OF THE MAIN MOISTURE
AXIS. EXPECT SHOWERS AND THUNDERSTORMS EACH DAY THROUGH NEXT WEEK
WITH MULTIPLE MOISTURE BURSTS ALTHOUGH WITH A FEW EASTERLY WAVES
THAT WRAP AROUND THE WESTERN PART OF THE HIGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  61  87  59  91 /  60  30  10  10
GALLUP..........................  54  82  53  84 /  60  30  10  10
GRANTS..........................  55  80  53  84 /  70  40  20  10
GLENWOOD........................  60  87  59  90 /  60  40  30  30
CHAMA...........................  47  75  46  79 /  70  50  40  20
LOS ALAMOS......................  54  77  53  81 /  80  50  30  20
RED RIVER.......................  42  71  43  71 /  70  60  40  30
TAOS............................  53  78  49  84 /  60  50  40  20
SANTA FE........................  54  79  54  83 /  70  50  40  20
SANTA FE AIRPORT................  56  80  56  86 /  70  50  30  20
ESPANOLA........................  58  85  54  89 /  80  40  30  20
ALBUQUERQUE HEIGHTS.............  63  83  64  87 /  60  50  30  20
ALBUQUERQUE VALLEY..............  62  84  63  88 /  60  50  30  20
ALBUQUERQUE FOOTHILLS...........  60  83  60  87 /  60  50  30  20
ALBUQUERQUE WEST MESA...........  61  83  61  89 /  60  50  30  20
SOCORRO.........................  60  82  60  88 /  70  60  30  20
SANDIA PARK/CEDAR CREST.........  50  73  51  81 /  70  60  40  20
MORIARTY/ESTANCIA...............  53  80  55  86 /  70  60  40  20
CARRIZOZO.......................  59  82  59  83 /  60  70  30  30
RUIDOSO.........................  53  76  55  74 /  70  70  40  40
RATON...........................  56  82  53  85 /  40  30  30  20
LAS VEGAS.......................  53  78  53  81 /  70  50  40  30
ROY.............................  60  82  58  82 /  40  40  30  30
CLAYTON.........................  61  84  62  88 /  40  30  30  20
SANTA ROSA......................  61  83  59  89 /  40  40  30  30
TUCUMCARI.......................  65  88  65  91 /  50  30  30  20
FORT SUMNER.....................  64  87  65  88 /  50  30  30  30
CLOVIS..........................  64  88  65  88 /  50  30  30  20
PORTALES........................  64  87  65  88 /  50  30  30  20
ROSWELL.........................  68  87  69  89 /  60  40  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NMZ002-NMZ003-
NMZ008-NMZ009-NMZ010-NMZ011-NMZ014-NMZ015-NMZ016-NMZ017-
NMZ019- NMZ026.

&&

23
Hazardous weather outlook, Aug 15, 6:01 AM MDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON AUG 14 2006

NMZ001>021-026-161200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHERN AND
CENTRAL NEW MEXICO THROUGH THE OVERNIGHT HOURS. EXPECT SLOW MOVING
STORMS TO PRODUCE LOCALLY HEAVY RAINFALL. RAINFALL RATES OF ONE TO
THREE INCHES PER HOUR ARE EXPECTED. LOCALES ALONG THE CONTINENTAL
DIVIDE MAY EXPERIENCE LOCALIZED RAINFALL AMOUNTS UPWARDS OF 2 TO 4
INCHES BY EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...
DEEP MOISTURE COMBINED WITH UPPER LEVEL DISTURBANCES SHOULD ALLOW
SLOW MOVING THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINS WEDNESDAY
AFTERNOON AND EVENING ACROSS CENTRAL AND WESTERN NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...
RISING WATER LEVELS...OR LOCAL FLOODING THROUGH THE NATIONAL WEATHER
SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637.

DPORTER

In the hours before

Special weather statement, Aug 15, 3:45 PM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT TUE AUG 15 2006

NMZ009>011-015-152300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-
345 PM MDT TUE AUG 15 2006

...THUNDERSTORMS WITH BRIEF HEAVY RAIN DEVELOPING NEAR BELEN...

THUNDERSTORMS WITH HEAVY RAIN ARE BEGINNING TO FILL THE INTERSTATE
25 CORRIDOR BETWEEN SOCORRO AND ALBUQUERQUE.

A STORM JUST NORTH OF SOCORRO AT ESCONDIDA HAS PRODUCED FLASH
FLOODING IN WATER CANYON.

NEW STORMS WILL BE BUILDING NORTH TO NEAR BELEN BETWEEN 345 PM AND
5 PM SO WATCH FOR THREATENING HEAVY RAINS ARRIVING FROM THE SOUTH
ACROSS CENTRAL VALENCIA COUNTY.

OTHER STORMS WERE ALSO DEVELOPING IN CIBOLA COUNTY WELL SOUTH OF
LAGUNA AND ACOMA. THESE STORMS SHOULD BE WATCHED FOR HEAVY RAINS
MOVING NORTH BETWEEN 430 PM AND 6 PM.

OTHER MODERATE RAIN SHOWERS MAY REDEVELOP NEAR LOS LUNAS AND
ALBUQUERQUE MAINLY AFTER 5 PM.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
FLASH FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL AND WESTERN NEW
MEXICO THROUGH TONIGHT.

03
Special weather statement, Aug 15, 6:45 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
645 PM MDT TUE AUG 15 2006

NMZ011>013-016>021-026-160200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-QUAY COUNTY-ROOSEVELT COUNTY-
645 PM MDT TUE AUG 15 2006

...THUNDERSTORMS WITH HEAVY RAIN FROM NEAR RUIDOSO NORTHEAST
TO TUCUMCARI...

THE FOCUS OF HEAVY RAIN SHOWERS WAS SHIFTING TO SOUTH CENTRAL AND
AND EAST CENTRAL NEW MEXICO DURING EARLY EVENING. STORMS HAVE
INCREASED AND BECOME MORE ACTIVE EAST OF RUIDOSO AND STRETCHING
NORTHEAST TO SANTA ROSA AND TUCUMCARI.

BY MID EVENING STORMS WITH HEAVY RAIN THAT MAY PROMPT LOCAL FLOOD
ADVISORIES OR WARNINGS WILL BE ALONG AN AXIS BETWEEN ROSWELL AND
TUCUMCARI WITH ADDITIONAL STORMS NORTH OF INTERSTATE 40 BETWEEN LAS
VEGAS AND CLAYTON.

CONTINUE TO LISTEN FOR ADDITIONAL STATEMENTS AND POSSIBLE HEAVY RAIN
OR FLASH FLOOD WARNINGS. DANGEROUS WATER LEVELS WILL BE ESPECIALLY
HARD TO DETECT AS THE EVENING DARKNESS INCREASES.

03
Special weather statement, Aug 15, 7:57 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
757 PM MDT TUE AUG 15 2006

NMZ013-160300-
QUAY COUNTY-
757 PM MDT TUE AUG 15 2006

...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN QUAY COUNTY...

AT 756 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM QUAY TO 5 MILES SOUTHWEST OF RAGLAND TO HOUSE TO NEAR
TUCUMCARI. MOVEMENT WAS NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORREST AND MCALISTER.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 10:05 PM MDTFlash Flood WarningABQChaves, Lincoln3 hr

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.